Alert archive / Tennessee / Flash Flood Warnings in 1999
Flash Flood Warning 23, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jan 22, 1999, 11:31 PM CST for 5 counties in Tennessee. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 22, 1999, 11:31 PM CST (05:31 UTC)
- Expired
- Jan 23, 1999, 5:30 AM CST
- In force
- 6 hr
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Clay County, TN, Jackson County, TN, Overton County, TN, Pickett County, TN, Putnam County, TN
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 5.5 hours before the alert went out and 346 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 30 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1257 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 166 m²/s²
- 0-3 km storm-relative helicity
- 333 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 230532 FFWBNA TNC015-027-031-041-087-111-133-137-141-159-169-231130- BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1131 PM CST FRI JAN 22 1999 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * FLOOD WARNING FOR... CANNON COUNTY IN MIDDLE TENNESSEE CLAY COUNTY IN MIDDLE TENNESSEE COFFEE COUNTY IN MIDDLE TENNESSEE DEKALB COUNTY IN MIDDLE TENNESSEE JACKSON COUNTY IN MIDDLE TENNESSEE MACON COUNTY IN MIDDLE TENNESSEE OVERTON COUNTY IN MIDDLE TENNESSEE PICKETT COUNTY IN EASTERN TENNESSEE PUTNAM COUNTY IN MIDDLE TENNESSEE SMITH COUNTY IN MIDDLE TENNESSEE TROUSDALE COUNTY IN MIDDLE TENNESSEE * UNTIL 530 AM CST * AT 1120 PM CST... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A BAND OF THUNDERSTORMS PRODUCING MODERATE TO HEAVY RAIN MOVING VERY SLOWLY EASTWARD THROUGH EASTERN MIDDLE TENNESSEE. * 1 TO 2.5 INCHES OF RAIN HAS ALREADY FALLEN ACROSS MUCH OF THE WARNED AREA. MODERATE TO HEAVY RAINS PRODUCING AN ADDITIONAL 1 TO 2 INCHES OF RAIN CAN BE EXPECTED OVERNIGHT...WHICH WILL ALLOW SMALL CREEKS AND STREAMS TO OVERFLOW THEIR BANKS. WATER COVERING MANY ROADS WILL ALSO BE A PROBLEM. FLOODING HAS BEEN WIDESPREAD ACROSS MUCH OF MIDDLE TENNESSEE. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGER OF FLOODING. SEEK HIGHER GROUND SHOULD FLOOD WATERS THREATEN. SD
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jan 22, 8:25 PM CST, 3 hours 6 minutes earlier.
Area forecast discussion, Jan 22, 8:25 PM CST, 3 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 825 PM CST FRI JAN 22 1999 CONVECTION HS BEEN RELENTLESS IF NOT SVR. RAFL AMTS HVY IN PLACES W/ NR INCH/HR RPTD. SOME MORE/EXTNDD FFWS MAY BE NEEDED. TEMPS HOLDING ARND 60 ALL WAY BACK TO WRN TN. SEE NO NEED FOR CHGS TO CURRENT FCST (ALTHO WND ADVY MAY BE UNWARRANTED FOR PLATEAU). MAG
In the hours before
Local storm report, Jan 22, 8:10 PM CST, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
810 PM CST FRI JAN 22 1999
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
540 PM FLINTVILLE TN WIND DAMAGE
01/22/99 LINCOLN COUNTY EMA REPORTED
ONE OUTBUILDING DESTROYED.
END/ORCHANIANSpecial weather statement, Jan 22, 9:30 PM CST, 2 hours 1 minute before
TNZ005>011-022>034-055>066-075>080-093>097-230940- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 930 PM CST FRI JAN 22 1999 ...TORNADO WATCH CANCELLED FOR WESTERN HALF OF MIDDLE TENNESSEE... ...TORNADO WATCH REMAINS IN EFFECT FOR EASTERN PORTIONS OF MIDDLE TENNESSEE UNTIL 1 AM CST... ...FLASH FLOOD WATCH IN EFFECT TONIGHT AND SATURDAY FOR MIDSTATE... THE LINE OF STRONG THUNDERSTORMS WITH TORRENTIAL RAIN THAT PROMPTED SOME SEVERE WEATHER WARNINGS EARLIER THIS EVENING HAS SHIFTED EAST INTO THE EASTERN HALF OF MIDDLE TENNESSEE. THIS LINE STILL HAS POTENTIAL TO PRODUCE SEVERE THUNDERSTORMS FOR THE NEXT SEVERAL HOURS. < THE MAIN PROBLEM FOR THE REMAINDER OF TONIGHT WILL BE FLOODING. MUCH OF THE WESTERN PORTIONS OF THE MIDSTATE REMAIN UNDER FLASH FLOOD WARNINGS...AND AS THE HEAVY RAINS SPREAD EAST DURING THE NIGHT... THE WARNINGS WILL LIKELY BE EXPANDED EAST AS WELL. MIDDLE TENNESSEE RESIDENTS ARE STRONGLY ENCOURAGED TO MONITOR MEDIA SOURCES...SUCH AS NOAA WEATHER RADIO...TELEVISION AND RADIO FOR THE LATEST WEATHER INFORMATION. GIRODO
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 22, 6:30 PM CST | Severe Thunderstorm Warning | OHX | Smith, Wilson | 45 min |
| Jan 22, 6:52 PM CST | Severe Thunderstorm Warning | OHX | Giles | 33 min |
| Jan 22, 7:24 PM CST | Severe Thunderstorm Warning | OHX | Giles, Marshall | 31 min |
| Jan 22, 8:23 PM CST | Flash Flood Warning | OHX | Lawrence, Lewis, Maury | 4 hr |
| Jan 22, 8:23 PM CST | Flash Flood Warning | OHX | Giles | 4 hr |
| Jan 22, 8:49 PM CST | Flash Flood Warning | OHX | Benton, Decatur, Perry | 4 hr |
| Jan 22, 8:49 PM CST | Flash Flood Warning | OHX | Dickson, Houston, Humphreys, Montgomery, Stewart | 4 hr |
| Jan 22, 8:49 PM CST | Flash Flood Warning | OHX | Cheatham, Robertson | 4 hr |
| Jan 22, 8:49 PM CST | Flash Flood Warning | OHX | Hickman | 4 hr |
| Jan 22, 9:39 PM CST | Flash Flood Warning | OHX | Wayne | 3 hr |
| Jan 22, 10:28 PM CST | Flash Flood Warning | OHX | Davidson, Marshall, Rutherford, Williamson | 6 hr |
| Jan 22, 10:28 PM CST | Flash Flood Warning | OHX | Sumner, Wilson | 6 hr |
| Jan 22, 10:28 PM CST | Flash Flood Warning | OHX | Bedford, Lincoln, Moore | 6 hr |
| Jan 22, 11:31 PM CST | Flash Flood Warning | OHX | Macon, Smith, Trousdale | 6 hr |
| Jan 22, 11:31 PM CST | Flash Flood Warning | OHX | Cannon, Coffee | 6 hr |
| Jan 22, 11:31 PM CST | Flash Flood Warning | OHX | DeKalb | 6 hr |
| Jan 23, 12:04 AM CST | Flash Flood Warning | OHX | Benton, Decatur, Perry, Wayne | 4 hr |
| Jan 23, 12:04 AM CST | Flash Flood Warning | OHX | Hickman, Lawrence, Lewis | 4 hr |
| Jan 23, 12:04 AM CST | Flash Flood Warning | OHX | Cheatham, Dickson, Houston, Humphreys, Montgomery | 4 hr |
| Jan 23, 12:04 AM CST | Flash Flood Warning | OHX | Robertson | 4 hr |
| Jan 23, 12:04 AM CST | Flash Flood Warning | OHX | Giles | 4 hr |
| Jan 23, 12:04 AM CST | Flash Flood Warning | OHX | Stewart | 4 hr |
| Jan 23, 2:27 AM CST | Severe Thunderstorm Warning | OHX | Cumberland | 63 min |
Nearby
Flash Flood Warnings in Tennessee, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.